MAUDE Adverse Event Report: FISHER DIAGNOSTICS FISHER DIAGNOSTICS TRUTOL GLUCOSE TOLERANCE TEST BEVERAGE; DRINK, GLUCOSE TOLERANCE

FISHER DIAGNOSTICS FISHER DIAGNOSTICS TRUTOL GLUCOSE TOLERANCE TEST BEVERAGE; DRINK, GLUCOSE TOLERANCE
Catalog Number 401272P
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fisher diagnostics, located at (b)(4), has never distributed products directly to (b)(6) hospital.Mdr uf/importer report #(b)(4) has been fisher diagnostics' first receipt of any notice or report regarding this event.Fisher diagnostics became aware of this event on july 12, 2019.Upon investigation, fisher diagnostics has found no problem to be present with the labeling of the trutol glucose tolerance test beverage product as the grams of dextrose present are labeled with bold, enlarged font on two locations on each bottle label.In addition, the grams of dextrose present in the product is featured in five locations within the instructions for use on the bottle label.Furthermore, product traceability actions were carried out and the distributor, (b)(4) , was contacted to identify where the fault occurred with reference to this event.Customer ((b)(6) healthcare, which includes (b)(6) hospital) has continued to order/purchase (b)(4) product number tgp401207pa (fisher diagnostics - (b)(4) manufacturer part number 401207p) trutol glucose tolerance test beverage, orange flavor, 100g.Upon receipt of a shipment of (b)(4) product number tgp401272pa (fisher diagnostics - (b)(4) manufacturer part nmber 401272p) trutol glucose tolerance test beverage, orange flavor, 50g, a (b)(4) warehouse inventory controlled this delivery (received on 18 mar 2019) incorrectly and it was placed in the location of fisher scientific product number tgp401207pa (fisher diagnostics, manufacturer, part number 401207p) trutol glucose tolerance test beverage, orange flavor, 100g in the warehouse.Therefore, upon receipt of po # (b)(4) from partners healthcare, the warehouse picked what was believed to be tgp401207pa as it was in that part number assigned location; however, it was actually tgp401272pa (50g) that had been incorrectly placed in that location.As soon as fisher scientific became aware of this discrepancy on 18 apr 2019, that same day the inventory was corrected to prevent future mis-shipments.Although this was confirmed to be a mis-shipment by (b)(4) distribution of the wrong concentration of product shipped versus product ordered by the customer, it is still the end user's, in this case (b)(6) hospital staff's, responsibility before administration to a patient that the product provided is verified to be in accordance with the physician's order.In summary, while (b)(4) distribution contributed to these patient events, sole responsibility for the effect it had on all the patients who had to be recalled for repeat testing is on (b)(6) hospital.In conclusion, this event was in no way caused by the trutol glucose tolerance test beverage product manufacturer, fisher diagnostics.(b)(4).
 
Event or Problem Description
(b)(6) hospital placed an order with a distributor, (b)(4), for orange-flavored trutol glucose tolerance test beverage with 100g of dextrose.(b)(6) hospital staff discovered that they were supplied with 50g dextrose bottles instead of 100g dextrose bottles approximately one month after receipt of the product.The supplier, (b)(4), was contacted and confirmed that the aforementioned shipment to (b)(6) hospital was made in error.(b)(6) hospital notified patients who had been tested for glucose tolerance with this beverage and asked the patients to return for repeat testing.(b)(6) hospital has confirmed that there have been no adverse effects as a result of incorrect administration of the trutol glucose tolerance test beverage product.

Brand Name
FISHER DIAGNOSTICS TRUTOL GLUCOSE TOLERANCE TEST BEVERAGE
Common Device Name
DRINK, GLUCOSE TOLERANCE
Manufacturer (Section D)
FISHER DIAGNOSTICS
8365 valley pike
middletown VA 22645
MDR Report Key9139107
Report Number1181121-2019-00001
Device Sequence Number19295254
Product Code MRV
UDI-Device Identifier00845275004090
UDI-Public00845275004090
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K032753
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source distributor,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2019
Report Date (Section F) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number401272P
Device Lot Number440379
Was Device Available for Evaluation? No
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer06/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR